MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) inquiring if there was a potential for carryover of emicizumab on the bcs xp systems.Siemens internal investigations revealed that there was a potential emicizumab carryover on patient samples for the low factor viii clotting applications.An urgent medical device correction (umdc) ph21-003.A.Us ("bcs xp system - potential carryover of emicizumab by patient samples") was sent to us customers and an urgent field safety notice (ufsn) ph21-003.A.Ous ("bcs xp system - potential carryover of emicizumab by patient samples") was sent to outside the us (ous) customers in march 2021.The umdc and ufsn explain that the bcs xp system may be affected by a potential emicizumab carryover on patient samples.Only the low factor viii clotting applications may be affected by this issue.Patient samples with factor viii concentrations above 15% of norm, measured in the normal factor viii clotting applications, are not affected.Siemens determined that an intensive washing after the measurement of an emicizumab patient sample can eliminate the potential carryover.Siemens recommends to measure patient samples with known emicizumab treatment in batch mode, followed by an intensive washing cycle of the sample probe using a washing solution.Additionally, results of hemophilia patients measured with any factor viii low application should be carefully reviewed considering clinical history.To date, there are no allegations of injury due to this behavior.
 
Event or Problem Description
The customer contacted siemens requesting information about the effects of emicizumab carryover on the bcs xp system.The customer did not obtain discordant patient results due to this issue.There are no known reports of patient intervention or adverse health consequences due to this issue.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11531573
Report Number9610806-2021-00026
Device Sequence Number3996879
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
9610806-03/15/2021-001-C
Patient Sequence Number1